Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 146, NWS Atlanta, GA

June 10, 2020Harris County, Meriwether County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2020, 4:56 PM EDT for Harris County, Meriwether County, Troup County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2020, 4:56 PM EDT (20:56 UTC)
Expired
Jun 10, 2020, 5:33 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harris County, GA, Meriwether County, GA, Troup County, GA

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:59 PM EDTTSTM WND DMG4 Ssw Stovall, GAFOUR TREES DOWNED ON THE 1100 BLOCK OF OLD CHIPLEY RD.
Jun 10, 5:15 PM EDTTSTM WND DMG4 W Rocky Mount, GALARGE TREE DOWN ACROSS ROOSEVELT HIGHWAY AT MILEMAKER 25. JUST NORTH OF INTERSECTION OF PRIMROSE ROAD AND HIGHWAY 27.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WUUS52 KFFC 102056
SVRFFC
GAC145-199-285-102145-
/O.NEW.KFFC.SV.W.0146.200610T2056Z-200610T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
456 PM EDT Wed Jun 10 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Meriwether County in west central Georgia...
  Southeastern Troup County in west central Georgia...
  Northeastern Harris County in west central Georgia...

* Until 545 PM EDT.

* At 455 PM EDT, a severe thunderstorm was located near Stovall, 
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hamilton, Greenville, Manchester, Pine Mountain, Woodbury, Warm
  Springs, Gay, F.D. Roosevelt State Park, Saint Marks, Raleigh,
  Mountville, Odessadale, Stovall, Big Springs, Durand, Harris City
  and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
      3301 8454 3298 8452 3296 8453 3295 8452
      3291 8453 3291 8451 3289 8451 3284 8467
      3285 8470 3284 8470 3279 8488 3294 8500
TIME...MOT...LOC 2055Z 235DEG 25KT 3291 8487 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
750 
WWUS52 KFFC 102108
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
508 PM EDT Wed Jun 10 2020

GAC145-285-102117-
/O.CAN.KFFC.SV.W.0146.000000T0000Z-200610T2145Z/
Troup GA-Harris GA-
508 PM EDT Wed Jun 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TROUP AND
NORTHEASTERN HARRIS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area, and therefore, the warning has been cancelled.

LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
      3301 8454 3298 8452 3296 8453 3295 8452
      3291 8453 3291 8451 3289 8451 3284 8466
      3284 8470 3287 8475 3287 8486 3308 8487
TIME...MOT...LOC 2107Z 233DEG 30KT 3308 8478 3299 8475 3289 8476 

$$

GAC199-102145-
/O.CON.KFFC.SV.W.0146.000000T0000Z-200610T2145Z/
Meriwether GA-
508 PM EDT Wed Jun 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR MERIWETHER COUNTY...

At 507 PM EDT, severe thunderstorms extending from near Saint Marks 
to near Harris City and Durand, moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Greenville, Manchester, Woodbury, Warm Springs, Gay, Saint Marks,
Stovall, Raleigh, Durand, Harris City, Odessadale and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
      3301 8454 3298 8452 3296 8453 3295 8452
      3291 8453 3291 8451 3289 8451 3284 8466
      3284 8470 3287 8475 3287 8486 3308 8487
TIME...MOT...LOC 2107Z 233DEG 30KT 3308 8478 3299 8475 3289 8476 

HAIL...<.75IN
WIND...60MPH
 
$$
610 
WWUS52 KFFC 102133
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Wed Jun 10 2020

GAC199-102143-
/O.CAN.KFFC.SV.W.0146.000000T0000Z-200610T2145Z/
Meriwether GA-
533 PM EDT Wed Jun 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR MERIWETHER COUNTY IS
CANCELLED...
    
The storms which prompted the warning are weakening below severe 
limits, and exiting the warned area, therefore, the warning has been 
cancelled. However gusty winds and heavy rain are still possible 
with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
      3301 8454 3298 8452 3296 8453 3295 8452
      3291 8453 3291 8451 3289 8451 3284 8466
      3284 8470 3287 8475 3287 8486 3308 8487
TIME...MOT...LOC 2131Z 235DEG 25KT 3318 8461 3309 8458 3299 8459 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:31 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 10, 3:31 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 10 2020

.SHORT TERM /Tonight through Thursday Night/...

The cold front near the MS River will push into north GA this
evening as a deep trough develops over the Great Lakes. This
should put an end to showers and thunderstorms over north GA
overnight. A few storms could become strong to severe as the air
mass remains very moist and unstable. The front looks like it
will stall just east of Macon by morning as the upper flow becomes
more zonal and weak waves develop on the front. Have low pops
continuing for east central GA Thursday and Thursday and Thursday
night. Drier air with dew points in the 50s to low 60s should
filter into north and a portion of central GA by Thursday.

41

LONG TERM /Friday through Wednesday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The cold front is expected to clear the area Thursday night
before stalling along the atlantic coast. This stationary front
and southwesterly flow along the coast will be the source for
afternoon showers and thunderstorms in the southeastern part of
the CWA. Across north and central Georgia, northwest flow funnels
in significantly drier air giving us a break from the tropical
humidity and high heat index values as well as switching off the
afternoon thunderstorms.

High pressure will build in the plains, reinforcing the ridge over
the area through the weekend and keeping precip chances confined to
the southeast. As the weekend comes to a close, the models begin to
differ. The ECMWF is bringing a tropical low up the coast,
introducing moisture back to the area making showers and
thunderstorms likely Monday and Tuesday. The GFS isn't picking up
on that tropical disturbance and keeps dry air aloft under NW
flow for most of the area limiting precip chances. Kept a chance
for precip in until models are able to resolve their differences.

Temperatures should remain around seasonal post frontal passage with
mid to upper 80s across the CWA. Heat index values could creep up
into the 90s across the southeast with dewpoints hovering around 70
depending on where the front stalls this weekend. Temperatures
should remain relatively steady in the mid to upper 80s into next
week with dewpoints largely dependent on the tropics.

Vaughn

&&

AVIATION...
18Z Update... MVFR ceilings should scatter during the afternoon with
bkn030-040 remaining. Showers and scattered thunderstorms will
continue to develop through this evening ahead of a cold front. Some
clearing expected after 06z KATL metro taf sites with showers and
possible ifr conditions elsewhere. VFR expected after 15z Thursday.
Winds southwest 8 to 10 kts becoming variable after 00z...except
becoming northwest 6 to 8 kts after 06z for KATL and surrounding
sites.

//ATL Confidence...18Z Update... Medium to high confidence on all
elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  67  85 /  60  10   5  10
Atlanta         67  84  66  86 /  60   5   5  10
Blairsville     61  79  59  80 /  70   5   5   5
Cartersville    64  83  62  86 /  60   5   5   5
Columbus        70  89  66  91 /  50  10   5   5
Gainesville     68  84  65  83 /  60   5   5   5
Macon           72  90  67  88 /  50  20  10  30
Rome            64  84  63  86 /  50   5   0   0
Peachtree City  67  85  64  86 /  60   5   0   5
Vidalia         74  91  72  86 /  40  60  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 10, 11:00 AM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1100 AM EDT Wed Jun 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1100 AM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Strong to isolated severe thunderstorms can be expected over much of
north and central Georgia this afternoon into the evening. The primary
hazards will be strong to damaging winds, Frequent lightning and
heavy rain. Hail will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered Thunderstorms can be expected over portions of
the eastern and southern forecast area Thursday through Saturday, and
the entire area Sunday through Tuesday. Gusty winds, Frequent lightning,
and Heavy Rain will be possible with any stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Jun 10, 4:04 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Wed Jun 10 2020

GAZ032-033-042>044-053-055-102045-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-Carroll GA-
South Fulton GA-
404 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHWESTERN COBB...NORTHWESTERN CLAYTON...NORTHERN COWETA...EASTERN
CARROLL AND SOUTH FULTON COUNTIES UNTIL 445 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Chattahoochee Hills,
moving northeast at 35 mph.

  HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder, .you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, East Point, Union City, Forest Park,
Riverdale, College Park, Powder Springs, Fairburn, Austell,
Hapeville, Palmetto, Lithia Springs, Chattahoochee Hills,
Hartsfield-Jackson Airport, Bill Arp, Fairplay, Dunaway Gardens and
Cascade Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3379 8475 3379 8472 3382 8472 3387 8468
      3381 8442 3359 8436 3347 8483 3359 8493
TIME...MOT...LOC 2003Z 232DEG 32KT 3357 8479

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 10, 4:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     3 S JUNO                34.43N  84.19W
06/09/2020                   DAWSON             GA   EMERGENCY MNGR

            TREE DOWNED NEAR HWY 53 WEST AT SWEETWATER JUNO ROAD.

&&

EVENT NUMBER FFC2000722

KMM
Special weather statement, Jun 10, 4:34 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Wed Jun 10 2020

GAZ052-053-066-067-069-078-079-102115-
Harris GA-Upson GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
Talbot GA-
434 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN UPSON...
SOUTHWESTERN COWETA...TROUP...SOUTHEASTERN HEARD...MERIWETHER AND
NORTHWESTERN TALBOT COUNTIES UNTIL 515 PM EDT...

At 433 PM EDT...a line of strong thunderstorms extended from near
Abbottsford to Whitesville-Pine Lake and Hamilton, moving northeast
at 25 mph.

  HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder, you are close
           enough to be struck by lightning.

Some locations in the path of these storms include
LaGrange, Hamilton, Greenville, Manchester, West Point, Hogansville,
Grantville, Pine Mountain, Woodbury, Luthersville, Warm Springs,
Woodland, Lone Oak, Corinth, Sunset Village, F.D. Roosevelt State
Park, Mountville, Cannonville, Louise and Flint Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3337 8487 3302 8461 3281 8430 3265 8510
      3266 8509 3269 8512 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8519
      3316 8524
TIME...MOT...LOC 2033Z 246DEG 22KT 3312 8515 3284 8503 3272 8465

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 10, 4:43 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Wed Jun 10 2020

GAZ021-032>034-044-045-102130-
North Fulton GA-Cobb GA-Cherokee GA-DeKalb GA-Gwinnett GA-
South Fulton GA-
443 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
SOUTHEASTERN CHEROKEE...NORTHWESTERN DEKALB...WESTERN GWINNETT AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 530 PM EDT...

At 442 PM EDT...strong thunderstorms extended from Jim R Miller Park
to near Six Flags Over Georgia to near Sandtown, moving northeast at
35 mph.

  HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder, you are close
           enough to be struck by lightning.

Some locations in the path of these storms include
Atlanta, Marietta, Canton, Decatur, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Smyrna, Dunwoody, East Point, Milton, Duluth,
Woodstock, Lilburn, Chamblee, Holly Springs, Norcross, Doraville and
Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3414 8426 3410 8425 3410 8421 3407 8418
      3405 8413 3378 8417 3366 8452 3376 8455
      3386 8464 3423 8446
TIME...MOT...LOC 2042Z 225DEG 30KT 3388 8459 3378 8451 3367 8452

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:04 PM EDTSpecial Weather StatementFFCDouglas, Fulton41 min
Jun 10, 4:34 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Troup41 min
Jun 10, 4:43 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton47 min
Jun 10, 5:14 PM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Muscogee, Talbot, Taylor and 1 more46 min
Jun 10, 5:17 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding28 min
Jun 10, 5:21 PM EDTSpecial Weather StatementFFCForsyth39 min
Jun 10, 5:41 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot, Upson36 min
Jun 10, 5:57 PM EDTSpecial Weather StatementFFCButts, Crawford, Henry, Lamar, Monroe, Spalding48 min
Jun 10, 6:03 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Taylor27 min
Jun 10, 6:04 PM EDTSpecial Weather StatementFFCCatoosa26 min
Jun 10, 6:14 PM EDTSpecial Weather StatementFFCWilkes31 min
Jun 10, 6:23 PM EDTSpecial Weather StatementFFCLumpkin, Union, White37 min
Jun 10, 6:24 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Peach, Taylor, Upson51 min
Jun 10, 6:32 PM EDTSpecial Weather StatementFFCButts, Jasper, Jones, Newton43 min
Jun 10, 6:33 PM EDTSpecial Weather StatementFFCCatoosa27 min
Jun 10, 7:00 PM EDTSpecial Weather StatementFFCHancock, Putnam45 min
Jun 10, 7:10 PM EDTSpecial Weather StatementFFCBibb, Houston, Jones, Peach, Twiggs50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.